MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SPARTACORE; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. SPARTACORE; WIRE, GUIDE, CATHETER
Model Number 1005206
Medical Device Problem Codes Break (1069); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and mildly tortuous lesion in the distal popliteal artery tibioperoneal (tp) trunk.A 300cm hi-torque spartacore 14 guidewire (gw) was advanced towards the target lesion with resistance from the anatomy, and made it to the distal popliteal; however, it could not cross the lesion.The gw was then removed and it was noted that the distal tip of the wire was stretched and looked like it had been torqued around.The coils may have been pulled apart [slightly unraveled].No part of the wire was separated and the wire was removed intact.A command 18 was then used to complete the procedure without issue.There were no reported adverse patient effects and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported stretched coils were confirmed.The reported failure to advance could not be tested as it was based on operational context.The reported break could not be confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the guide wire encountered resistance with the patient¿s heavily calcified, mildly tortuous, and 80% stenosed lesion, resulting in a failure to advance.Additionally, it was reported that after removal, stretched coils and a core break were noted on the wire.Analysis of the returned wire confirmed the reported stretched coils; however, no break was observed on the wire.Damage to the core was noted, such as deformation and kinks.It is likely that manipulation of the wire, when resistance was encountered, contributed to the wire damages.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
SPARTACORE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21278154
Report Number2024168-2025-01099
Device Sequence Number21171092
Product Code DQX
UDI-Device Identifier08717648014062
UDI-Public(01)08717648014062(17)260731(10)4083061
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number1005206
Device Catalogue Number1005206
Device Lot Number4083061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite